Oxynorm

Hi , I'm new to this forum but would like to ask a question about my medication as I'm hoping to find some answers or advise please.

I suffer from chrones disease , ME, ruemotoide arthritis, fibromyalgia, had Stoma bag a few times and other operations. I have been on shortec 20mg up to 10 times a day now for over 3 years , but I changed doctors as I felt I needed a fresh pair of eyes , so they changed me from the shortec to longtec 90mg twice a day in the hope to get it down to 40mg a day depending on pain . Can I ask if anyone has experienced this as I'm anxious about withdrawal systems although this is my second day and I must say I'm not as tired and I feel a lot better but my pain I've noticed is more active , any help or advice would be great .

Thanks x

1 Reply

oldestnewest
  • Hello Wendyess

    You shouldn't experience any withdrawal symptoms as you are swapping like for like medications. If you are taking 90mgs of longtec twice a day that equals 9 20mgs shortec, so only one less than the maximum you were taking.

    The difference with longtec is that it provides a stable level of pain relief as it is released into your system gradually over a 12 hour period. With the shortec, you would only take it when you are in pain, meaning that your levels of relief go up and down. I am surprised that you were prescribed shortec at such a high dose for such a long time without your doctor switching you to longtec.

    I'm also in the process of reducing longtec from 100mgs twice a day, I'm currently at 80mgs twice a day so getting there. I hope it all goes well for you.

    Jess

You may also like...